MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STONETOME; DISLODGER, STONE, BILIARY

BOSTON SCIENTIFIC CORPORATION STONETOME; DISLODGER, STONE, BILIARY
Model Number M00535150
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event was reported by the distributor.The physician is: (b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a stonetome was used in the common bile duct during a bile duct stone removal procedure performed on (b)(6) 2021.During the procedure, endoscopic sphincterotomy (est) was performed using the stonetome.During energization, the cutting wire fractured.It was reported that no part of the cutting wire detached and fell into the patient.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Section e: this event was reported by the distributor.The physician is: dr.(b)(6).Block h6 (device codes): medical device problem code a0401 captures the reportable event of cutting wire broken.Block h10: the returned stonetome was analyzed, and a visual evaluation noted that the cutting wire was broken and blackened, which were consistent with the findings when the device was observed under magnification.A functional evaluation was not performed due to the condition of the device (broken wire).No other problems with the device were noted.The reported event of cutting wire break was confirmed.Upon analysis, it was found that the cutting wire was broken, and blackened.The cutting wire being blackened indicates that the device was energized.Based on the condition of the device, the problem found could have been caused if the cutting wire was preactivated before use that may cause premature cutting wire fatigue and may compromise the cutting wire's integrity.It could have also been generated if energization was applied to the device constantly or if the device was activated in an incorrect position, being in contact with other medical devices.Based on all gathered information, the most probable root cause of this complaint is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
STONETOME
Common Device Name
DISLODGER, STONE, BILIARY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12506539
Report Number3005099803-2021-04917
Device Sequence Number3067599
Product Code LQR
UDI-Device Identifier08714729146667
UDI-Public08714729146667
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/22/2023
Device Model NumberM00535150
Device Catalogue Number3515
Device Lot Number0027237373
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2021
Initial Date Received by Manufacturer 09/01/2021
Supplement Date Received by Manufacturer09/29/2021
Initial Report FDA Received Date09/21/2021
Supplement Report FDA Received Date10/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1